MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient height, race, and ethnicity was not reported.Patient identifier: (b)(6).Procode: krd/hcg.Device manufacture date: not available at time of reporting.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00252, 3008114965-2022-00253, and 3008114965-2022-00254.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported via (b)(6), a (b)(6)female (subject (b)(6)) with a past medical history of controlled hypertension underwent balloon-assisted coil embolization of a ruptured anterior communicating artery aneurysm with associated subarachnoid hemorrhage (sah) on (b)(6)2021.The patient experienced aneurysm recanalization on (b)(6)2022.Digital subtraction angiography (dsa) performed at the 180-day (6-month) follow-up visit on (b)(6)2022 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.She subsequently underwent aneurysm retreatment due to residual aneurysm on (b)(6)2022.Immediate pre-procedure angiography on (b)(6)2021 revealed a ruptured anterior communicating artery aneurysm with the following dimensions: height 6mm, dome 4mm, maximum aneurysm diameter 6mm, neck size 4mm, and dome-to-neck ratio 1.0mm.Balloon-assisted coil embolization was subsequently performed on (b)(6)2021.A total of four cerenovus coils were implanted during the procedure: galaxy g3 7mm x 21cm (gly120721, 30470358), galaxy g3 xsft hel 2mm x 8cm (glx120208, 3045189), galaxy g3 xsft 4mm x 10cm (glx120410, 30504557) and galaxy g3 mini 1.5mm x 4cm (glm915040, 30490128) with 34% angiosuite packing density.The coils were delivered via an excelsior 10 (stryker) microcatheter.Heparin was administered during the procedure.The study coils were successfully implanted at the target site with final modified raymond-roy score of class i: complete = complete obliteration.In the opinion of the investigator, the treatment of the target aneurysm was considered complete.There were no reported intraoperative complications or study device deficiencies.There was no microcatheter kickback (loss of access to aneurysm) experienced.The parent vessel diameter was 2.3mm.The patient was discharged home with self-care on (b)(6)2021 with modified rankin scale (mrs) score of 0.A neuroform atlas stent (stryker) and six target coils (stryker) were implanted during the aneurysm recanalization.There were no intraoperative complications.The patient was discharged home with self-care on (b)(6)2022.The aneurysm recanalization was considered resolved on (b)(6)2022.Per the pi, the event was moderate in severity and possibly related to the study device.The event was considered serious as it required hospitalization.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the sterling study, a 67-year-old female (subject (b)(6)) with a past medical history of controlled hypertension underwent balloon-assisted coil embolization of a ruptured anterior communicating artery aneurysm with associated subarachnoid hemorrhage (sah) on (b)(6) 2021.The patient experienced aneurysm recanalization on (b)(6) 2022.Digital subtraction angiography (dsa) performed at the 180-day (6-month) follow-up visit on (b)(6) 2022 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.She subsequently underwent aneurysm retreatment due to residual aneurysm on (b)(6) 2022.Immediate pre-procedure angiography on (b)(6) 2021 revealed a ruptured anterior communicating artery aneurysm with the following dimensions: height 6mm, dome 4mm, maximum aneurysm diameter 6mm, neck size 4mm, and dome-to-neck ratio 1.0mm.Balloon-assisted coil embolization was subsequently performed on (b)(6) 2021.A total of four cerenovus coils were implanted during the procedure: galaxy g3 7mm x 21cm (gly120721, 30470358), galaxy g3 xsft hel 2mm x 8cm (glx120208, 3045189), galaxy g3 xsft 4mm x 10cm (glx120410, 30504557) and galaxy g3 mini 1.5mm x 4cm (glm915040, 30490128) with 34% angiosuite packing density.The coils were delivered via an excelsior 10 (stryker) microcatheter.Heparin was administered during the procedure.The study coils were successfully implanted at the target site with final modified raymond-roy score of class i: complete = complete obliteration.In the opinion of the investigator, the treatment of the target aneurysm was considered complete.There were no reported intraoperative complications or study device deficiencies.There was no microcatheter kickback (loss of access to aneurysm) experienced.The parent vessel diameter was 2.3mm.The patient was discharged home with self-care on (b)(6) 2021 with modified rankin scale (mrs) score of 0.A neuroform atlas stent (stryker) and six target coils (stryker) were implanted during the aneurysm recanalization.There were no intraoperative complications.The patient was discharged home with self-care on (b)(6) 2022.The aneurysm recanalization was considered resolved on (b)(6) 2022.Per the pi, the event was moderate in severity and possibly related to the study device.The event was considered serious as it required hospitalization.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30490128 number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization.In this case, intervention and hospitalization was indicated to prevent further injury or complications.Furthermore, the relationship of the study coils to the reported aneurysm recanalization cannot be excluded.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14022286
Report Number3008114965-2022-00255
Device Sequence Number20338371
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot Number30490128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 10 (STRYKER) MICROCATHETER; GALAXY G3 7MM X 21CM; GALAXY G3 XSFT 4MM X 10CM; GALAXY G3 XSFT HEL 2MM X 8CM; UNSPECIFIED BALLOON CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight75 KG